Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2018, 3:05 PM CDT for Lafayette County, Marshall County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 1, 2018, 5:14 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
768
WGUS54 KMEG 012005
FFWMEG
MSC071-093-012300-
/O.NEW.KMEG.FF.W.0043.180601T2005Z-180601T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
305 PM CDT FRI JUN 1 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northern Lafayette County in northwestern Mississippi...
Southern Marshall County in northwestern Mississippi...
* Until 600 PM CDT.
* At 304 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Oxford, Holly Springs, Wall Doxey State Park, Cambridge,
Harmontown, Bethlehem, Laws Hill, Marianna, Potts Camp, Abbeville,
Malone, Keel, Waterford, Gilton, Chulahoma, Lake Center, College
Hill Station, College Hill, Galena and Blackwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3440 8972 3455 8972 3456 8967 3468 8967
3469 8972 3475 8972 3477 8930 3458 8930
3458 8925 3438 8925 3437 8951
$$2 follow-up statements
480
WGUS74 KMEG 012056
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
356 PM CDT FRI JUN 1 2018
MSC071-093-012300-
/O.CON.KMEG.FF.W.0043.000000T0000Z-180601T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette MS-Marshall MS-
356 PM CDT FRI JUN 1 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHERN LAFAYETTE AND SOUTHERN MARSHALL COUNTIES...
At 356 PM CDT, Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
Some locations that will experience flooding include...
Oxford, Holly Springs, Wall Doxey State Park, Cambridge, Harmontown,
Bethlehem, Laws Hill, Marianna, Potts Camp, Abbeville, Malone, Keel,
Waterford, Gilton, Chulahoma, Lake Center, College Hill Station,
College Hill, Galena and Blackwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3440 8972 3455 8972 3456 8967 3468 8967
3469 8972 3475 8972 3477 8930 3458 8930
3458 8925 3438 8925 3437 8951
$$711
WGUS74 KMEG 012214
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
514 PM CDT FRI JUN 1 2018
MSC071-093-012223-
/O.CAN.KMEG.FF.W.0043.000000T0000Z-180601T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette MS-Marshall MS-
514 PM CDT FRI JUN 1 2018
...THE FLASH FLOOD WARNING FOR NORTHERN LAFAYETTE AND SOUTHERN
MARSHALL COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3440 8972 3455 8972 3456 8967 3468 8967
3469 8972 3475 8972 3477 8930 3458 8930
3458 8925 3438 8925 3437 8951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:39 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 12:39 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1239 PM CDT Fri Jun 1 2018 .UPDATE... Updated to include the 18z aviation discussion. && .PREV DISCUSSION... /issued 1003 AM CDT Fri Jun 1 2018/ DISCUSSION...Water Vapor satellite trends this morning indicate the remnants of last night's Mesoscale Convective System moving over the Lower Mississippi Valley. (MCS) KNQA/KGWX WSR-88D radar trends indicate sub-severe showers and thunderstorms moving over portions of West Tennessee and North Mississippi. Latest mesoanalysis at best indicates Surface based CAPE values between 1500-2000 J/kg along the southern tier of counties in North Mississippi late this morning. Short term models including CAM models indicate the best potential for shower and thunderstorms over portions of North Mississippi this afternoon. Will make some adjustments to lower convective chances, especially north of I-40 and adjust temperatures and other elements as needed for current trends. CJC PREV DISCUSSION... /issued 246 AM CDT Fri Jun 1 2018/ DISCUSSION... Area of convection continues to push through the Mid-South at this time. The convection has been weakening over the last hour and expect this trend to continue through sunrise. A couple of the CAM models show the convection continuing to push south into North Mississippi through the morning hours. Tough forecast for today as lingering cloud cover and showers could keep temperatures a tad cooler especially across North Mississippi. Several of the CAM models indicate redevelopment of convection will occur along old outflow boundaries by this afternoon which would most likely occur across North Mississippi, but with the possible cooler temperatures it could limit the redevelopment. For now have left likely POPS during the afternoon hours for areas south of I-40. Saturday will be a hot and humid day across the area. Highs will reach into the lower to mid 90s while heat indices will be between 100-105 degrees. Relief from the hot and humid conditions will come Saturday Night as a cold front moves into the area. Showers and thunderstorms will develop ahead of the front with some becoming severe especially along and west of the Mississippi River. Surface high pressure will build into the Mid-South on Sunday as the upper flow aloft remains out of the Northwest through the middle of next week. Cooler and drier air will filter into the region thanks to the surface high. However, with the region remaining in northwest flow aloft, can't totally rule out an isolated shower or thunderstorm occurring with a disturbance moving through the northwest flow. KRM && .AVIATION... /18z TAFs/ Convection continues to affect portions of west TN and north MS this afternoon and will gradually shift to the south during the late afternoon and evening hours. VCTS was included at MEM/TUP for this afternoon. Expect generally dry weather overnight, but clearing skies will likely result in areas of fog, particularly where heavier rain fell today. Expect the dry weather to continue through much of Saturday, but rain chances return Saturday evening and overnight. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 4:13 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Fri Jun 1 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 413 AM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across Northeast Mississippi. Damaging winds and large hail will be the main threats. Heat indices may exceed 100 degrees over portions of Eastern Arkansas and West Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices will reach between 100 to 105 degrees on Saturday. Strong to severe storms will be possible late Saturday afternoon into Saturday Night ahead of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Jun 1, 11:38 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG CARDWELL 36.05N 90.29W
06/01/2018 DUNKLIN MO EMERGENCY MNGR
A BIG TREE WAS BLOWN DOWN ON A DEPUTY SHERIFFS CAR ON
HIGHWAY V WEST OF CR 621.
&&
HGWLocal storm report, Jun 1, 11:50 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM TSTM WND DMG HOLLOW ROCK 36.03N 88.27W
06/01/2018 CARROLL TN AMATEUR RADIO
POWERLINES DOWN AND TREE ON FIRE ON ROUTE 114 IN HOLLOW
ROCK. TIME IS RADAR ESTIMATED.
&&
HGWSpecial weather statement, Jun 1, 1:22 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
122 PM CDT FRI JUN 1 2018
MSZ002-013-014-011845-
Lafayette MS-Marshall MS-Union MS-
122 PM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...
Northeastern Lafayette County in northwestern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Southwestern Union County in northeastern Mississippi...
At 122 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Wall Doxey State
Park, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lafayette...southeastern Marshall and
southwestern Union Counties should monitor this storm closely.
LAT...LON 3461 8960 3472 8943 3461 8930 3458 8930
3458 8926 3446 8910 3438 8922 3438 8924
3436 8925 3429 8935
TIME...MOT...LOC 1822Z 321DEG 16KT 3462 8946
JOHNSONSpecial weather statement, Jun 1, 1:48 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Memphis TN 148 PM CDT FRI JUN 1 2018 MSZ002-013-014-011915- Lafayette MS-Marshall MS-Union MS- 148 PM CDT FRI JUN 1 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT FOR... Northeastern Lafayette County in northwestern Mississippi... Southern Marshall County in northwestern Mississippi... West central Union County in northeastern Mississippi... At 148 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Bethlehem, or 8 miles south of Wall Doxey State Park, moving southeast at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Lafayette...southern Marshall and west central Union Counties should monitor this storm closely. LAT...LON 3462 8967 3463 8941 3444 8911 3429 8946 TIME...MOT...LOC 1848Z 321DEG 16KT 3454 8942 JOHNSON
Special weather statement, Jun 1, 2:35 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
235 PM CDT FRI JUN 1 2018
MSZ012-012015-
Panola MS-
235 PM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Eastern Panola County in northwestern Mississippi...
At 235 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Sardis, or near
Batesville, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Panola County should monitor this storm closely.
LAT...LON 3440 9007 3448 8988 3428 8972 3417 8972
3416 9004
TIME...MOT...LOC 1935Z 333DEG 16KT 3438 8994
JOHNSONSpecial weather statement, Jun 1, 2:57 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
257 PM CDT FRI JUN 1 2018
MSZ013-012030-
Lafayette MS-
257 PM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Southern Lafayette County in northwestern Mississippi...
At 257 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Oxford, moving
southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Lafayette County should monitor this storm
closely.
LAT...LON 3419 8951 3419 8963 3438 8968 3442 8948
3421 8925 3416 8925 3416 8951
TIME...MOT...LOC 1957Z 321DEG 15KT 3431 8951
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:36 AM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 39 min |
| Jun 1, 1:22 PM CDT | Special Weather Statement | MEG | Lafayette | 23 min |
| Jun 1, 1:40 PM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jun 1, 1:48 PM CDT | Special Weather Statement | MEG | Lafayette | 27 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 40 min |
| Jun 1, 2:35 PM CDT | Special Weather Statement | MEG | Panola | 40 min |
| Jun 1, 2:56 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Panola | 2 hr |
| Jun 1, 2:57 PM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| Jun 1, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 39 min |
| Jun 1, 3:39 PM CDT | Special Weather Statement | MEG | Tunica | 36 min |
| Jun 1, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 57 min |
| Jun 1, 4:18 PM CDT | Special Weather Statement | MEG | Tunica | 42 min |
| Jun 1, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 45 min |
| Jun 1, 4:52 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman, Tunica | 113 min |
| Jun 1, 5:01 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 44 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | MEG | Coahoma | 49 min |
| Jun 1, 5:36 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman | 54 min |
| Jun 1, 5:50 PM CDT | Areal Flood Advisory | MEG | Panola, Quitman | 55 min |
| Jun 1, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.